Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 1, 2015, 2:41 PM MST for Santa Cruz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 2:41 PM MST (21:41 UTC)
- Expired
- Jul 1, 2015, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
979
WGUS55 KTWC 012141
FFWTWC
AZC023-020045-
/O.NEW.KTWC.FF.W.0001.150701T2141Z-150702T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
241 PM MST WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 545 PM MST
* AT 238 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS SOUTHWEST SANTA CRUZ COUNTY NEAR RIO RICO AND
PENA BLANCA LAKE. FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RIO RICO NORTHWEST..AND PENA BLANCA LAKE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PEASCO CANYON...
PAPALOTE WASH...SONOITA CREEK...AND JOSEPHINE CANYON.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3158 11090 3141 11089 3136 11116 3156 11114
$$
MEYER2 follow-up statements
793 WGUS75 KTWC 012223 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 323 PM MST WED JUL 1 2015 AZC023-020045- /O.CON.KTWC.FF.W.0001.000000T0000Z-150702T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ- 323 PM MST WED JUL 1 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR SOUTH CENTRAL SANTA CRUZ COUNTY... AT 319 PM MST...DOPPLER RADAR INDICATED RAIN DIMINISHING ACROSS SOUTH CENTRAL SANTA CRUZ COUNTY INCLUDING THE RIO RICO AREA. SOME LOCATIONS HAVE RECEIVED OVER TWO INCHES OF RAIN IN THE PAST HOUR. FLASH FLOODING IS ONGOING OR EXPECTED IN AREAS AROUND RIO RICO AND PENA BLANCA LAKE. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PEASCO CANYON... PAPALOTE WASH...SONOITA CREEK...JOSEPHINE CANYON...AND POTRERO CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. && LAT...LON 3158 11090 3141 11089 3136 11116 3156 11114 $$ MEYER
205 WGUS75 KTWC 020039 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 539 PM MST WED JUL 1 2015 AZC023-020048- /O.EXP.KTWC.FF.W.0001.000000T0000Z-150702T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ- 539 PM MST WED JUL 1 2015 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL SANTA CRUZ COUNTY WILL EXPIRE AT 545 PM MST... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. SOME OF THE WASHES IN THE AREA WILL CONTINUE TO FLOW BUT SHOULD REMAIN WITHIN THEIR BANKS. LAT...LON 3158 11090 3141 11089 3136 11116 3156 11114 $$ MOLLERE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:20 PM MST, 21 minutes earlier.
Area forecast discussion, Jul 1, 2:20 PM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST WED JUL 1 2015 .SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. SLOWER MOVING STORMS WILL START TO INCREASE HEAVY RAINFALL CONCERNS WITH WET MICROBURSTS POSSIBLE. DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY WEEKEND. && .DISCUSSION...NORMAL CONVECTION INITIATION TIME THIS AFTERNOON WITH FAVORED LOCATIONS IN SANTA CRUZ COUNTY AS EXPECTED. THE STEERING LEVEL FLOW IS STARTING TO GAIN A SOUTHERLY COMPONENT AS WELL WITH A MODERATE OUTFLOW FROM THE SOUTH PUSHING INTO EASTERN PIMA COUNTY FROM EARLIER AND ONGOING CONVECTION IN THE FAR SOUTHEAST CORNER OF THE COUNTY. WE MAY STRUGGLE IN TUCSON METRO WITH THE PRECEDING ANVIL SHUTTING DOWN SURFACE HEATING AND INITIAL OUTFLOW REDUCING CONVECTIVE POTENTIAL WITHOUT INITIATING STORMS. THE HIGH CENTER NORTH OF OUR AREA AND ORIENTATION OF THE ASSOCIATED RIDGE AXIS HAS BEEN EXTREMELY FAVORABLE FOR THE EASTERLY FLOW AND GREAT STORM STRUCTURE. STARTING TODAY THE LARGE SCALE PATTERN IS BEGINNING TO REORIENT THE RIDGE FROM NEVADA THROUGH NEW MEXICO WITH OUR FLOW GAINING AN INCREASINGLY DOMINANT SOUTHERLY COMPONENT. FOR THE NEXT 24 HOURS THIS SHOULD SHOW ITSELF AS A SLOW WARMING TREND IN THE MID LEVELS (ESPECIALLY EAST OF TUCSON) AND WEAKENING STORM LEVEL FLOW. SO...A RELATIVE DOWN COVERAGE DAY THURSDAY WITH A TRANSITION DAY STARTING BACK UP FRIDAY AS THE THE SOUTHERLY FLOW DEEPENS AND INTENSIFIES. BY SATURDAY A LONG STRONG SOUTHERLY FETCH SHOULD MAKE FOR A BUSY WEEKEND WITH WET STORMS. && .AVIATION...VALID THRU 03/00Z. SCT TSRA/SHRA REDEVELOPING THIS AFTERNOON INTO EVENING HOURS. BRIEF WIND GUSTS OF 4O-50 KTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. CLOUD DECKS WILL GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS THAN 12 KTS OUTSIDE OF ANY TSRA...WITH BRIEF MVFR CONDITIONS DIRECTLY ASSOCIATED WITH STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL CONTINUE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO THE UPCOMING HOLIDAY WEEKEND WITH HIGH TEMPERATURES WITHIN A FEW DEGREES OF NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/LADER
In the hours before
Special weather statement, Jul 1, 12:43 PM MST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1243 PM MST WED JUL 1 2015 AZZ503-507-513-012030- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 1243 PM MST WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND SOUTHEASTERN SANTA CRUZ COUNTIES UNTIL 130 PM MST... AT 1240 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARKER CANYON LAKE AND CANELO...MOVING NORTHWEST AT 15 TO 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH ALONG WITH HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CANELO...PARKER CANYON LAKE...ELGIN AND PATAGONIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR PARKER CANYON LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3149 11038 3135 11051 3147 11077 3163 11053 TIME...MOT...LOC 1940Z 126DEG 20KT 3147 11052 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:01 PM MST | Special Weather Statement | TWC | 44 min | |
| Jun 30, 5:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jun 30, 5:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Jun 30, 5:54 PM MST | Severe Thunderstorm Warning | TWC | Pima | 20 min |
| Jun 30, 6:02 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jun 30, 6:05 PM MST | Special Weather Statement | TWC | Santa Cruz | 25 min |
| Jun 30, 6:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jun 30, 6:47 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 6:51 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 7:01 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 44 min |
| Jun 30, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jun 30, 7:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 63 min |
| Jun 30, 7:34 PM MST | Tornado Warning | TWC | Cochise | 11 min |
| Jun 30, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 26 min |
| Jun 30, 7:55 PM MST | Special Weather Statement | TWC | Pima | 35 min |
| Jun 30, 8:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 54 min |
| Jun 30, 8:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 8:44 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jun 30, 9:06 PM MST | Special Weather Statement | TWC | 39 min | |
| Jun 30, 9:10 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 35 min |
| Jun 30, 9:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 56 min |
| Jun 30, 10:44 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Jun 30, 11:31 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 11:36 PM MST | Special Weather Statement | TWC | Pima, Santa Cruz | 39 min |
| Jul 1, 2:44 AM MST | Special Weather Statement | TWC | 31 min | |
| Jul 1, 12:43 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jul 1, 1:13 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 1, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Jul 1, 2:43 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 2:56 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 1, 3:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 3:30 PM MST | Special Weather Statement | TWC | 45 min | |
| Jul 1, 4:27 PM MST | Areal Flood Advisory | TWC | Pima | 108 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.